Tearing eye 11 days post Botox?

I had Botox injection 11 days ago for a brow lift. I haven't noticed really any changes other than it's a little more difficult to make a frown between my brows. Today my left eye has started tearing. Frequent large tear drops have been falling on and off from the one eye today. Should I be concerned? Will this resolve soon?

Doctor Answers 5

Eyelid tearing

There is a muscle around the lower eyelid called the orbicularis; parts of this muscle helps evacuate tears through a small channel that connects the eye to the nose. It is possible that botox was injected to this area. However, if you did not have any injection around the lower eyelid, you likely have something unrelated.


Dallas Plastic Surgeon
5.0 out of 5 stars 9 reviews

Tearing after Botox

I am not sure where your injections were done as the brow lift should not affect the frown area. The tearing is due to Botox and will disappear in a few weeks at most but notify your doctor

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Tearing after Botox

If the injections were all done in the forehead/glabellar area, this is completely unrelated to Botox. If there were injections around the eye, this could be related to Botox and needs to be discussed with your doctor.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

No More Tears-Side Effects after Botox

It is difficult to give you advice without performing an exam and knowing more about your treatment. I would recommend following up with your provider, as they will be able to give you advice on the issue. It could be dryness or incomplete eyelid closure, but may have some other cause. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Tearing eye 11 days after Botox?

Thank you for sharing your question and I am sorry to hear of your eye tearing.  If your Botox treatment only involved your brows and the area between your eyes it is unlikely that your tearing is from your recent treatment and more likely due to allergies or an eye scratch.  See your injector for an in-person evaluation to diagnose the cause and offer treatment advice.  Best wishes. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.